Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 58, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 15, 2018, 2:23 PM EDT for 8 counties in North Carolina. It was in force for 24 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2018, 2:23 PM EDT (18:23 UTC)
- Expired
- Sep 16, 2018, 2:15 PM EDT
- In force
- 24 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 145 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:30 PM EDT | FLASH FLOOD | Troy, NC | FLOODING DAMAGED MULLINIX ROAD. |
| Sep 15, 5:00 PM EDT | FLASH FLOOD | Troy, NC | CORRECTS PREVIOUS TROPICAL STORM REPORT FROM TROY. SEVERAL ROADS IN MONTGOMERY COUNTY COVERED WITH WATER. ONE CULVERT WASHED OUT. |
| Sep 15, 11:35 PM EDT | HEAVY RAIN 6.61 | 1 Ne Dobbins Heights, NC | 3 DAY TOTAL FOR MESONET STATION D7163, DOBBINS HEIGHTS. |
| Sep 16, 12:05 AM EDT | FLASH FLOOD | Wadesboro, NC | EM OFFICIALS REPORT THAT ROADS ARE BEGINNING TO FLOOD IN ANSON COUNTY. |
| Sep 16, 12:15 AM EDT | FLASH FLOOD | 5 Nnw Wadesboro, NC | LOCKHART ROAD IS CLOSED DUE TO HIGH WATER BETWEEN US 52 AND BROWNS CREEK ROAD. |
| Sep 16, 8:21 AM EDT | FLASH FLOOD | 4 Nnw Wadesboro, NC | BROWN CREEK CHURCH RD HAS BEEN CLOSED DUE TO FLOODING IN THE AREA OF FORK BRANCH BETWEEN NC 742 S. AND US 52 N. |
| Sep 16, 8:25 AM EDT | FLASH FLOOD | 5 Nnw Wadesboro, NC | LOCKHART ROAD IS FLOODED NEAR US HIGHWAY 52. |
| Sep 16, 8:36 AM EDT | FLASH FLOOD | 6 Sw Wadesboro, NC | 1120 DICKIE LITTLE ROAD IS CLOSED DUE TO FLOODING BETWEEN 1121 BETHEL ROAD AND CHEWNING RD. |
| Sep 16, 8:46 AM EDT | FLASH FLOOD | 1 Sw White Store, NC | UNION CHURCH ROAD IS FLOODED NEAR LOWER WHITE STORE ROAD. |
| Sep 16, 9:03 AM EDT | FLASH FLOOD | 3 Wsw Covington, NC | SIDES ROAD IS CLOSED DUE TO FLOODING. |
| Sep 16, 9:55 AM EDT | FLASH FLOOD | 5 S Wadesboro, NC | MULTIPLE ROADS WERE REPORTED FLOODED ACROSS THE SOUTHERN HALF OF THE COUNTY. |
| Sep 16, 10:56 AM EDT | FLASH FLOOD | 7 Se Oakboro, NC | GEORGE WRIGHT ROAD WASHED OUT DUE TO HEAVY RAIN AND FLOODING. |
| Sep 16, 10:56 AM EDT | FLASH FLOOD | 8 Wsw Morven, NC | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 8 WSW MORVEN. MAYESVILLE ROAD WASHED OUT DUE TO HEAVY RAIN AND FLOODING. |
| Sep 16, 10:56 AM EDT | FLASH FLOOD | 8 Wsw Morven, NC | MAYESVILLE ROAD WASH OUT DUE TO HEAVY RAIN AND FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
126
WGUS52 KRAH 151823
FFWRAH
NCC007-057-067-081-123-151-153-167-160215-
/O.NEW.KRAH.FF.W.0058.180915T1823Z-180916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
223 PM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Forsyth County in central North Carolina...
Davidson County in central North Carolina...
Anson County in central North Carolina...
Richmond County in central North Carolina...
Montgomery County in central North Carolina...
Randolph County in central North Carolina...
Stanly County in central North Carolina...
Guilford County in central North Carolina...
* Until 1015 PM EDT Saturday
* At 222 PM EDT, Doppler radar indicated heavy rain across the
warned area associated with Tropical Storm Florence. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Albemarle, Rockingham, Wadesboro, Randleman and Troy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Stay away or be swept away. Do not enter
or cross flowing water or water of unknown depth.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
3583 8049 3589 8037 3608 8052 3614 8044
3626 8045 3624 7953 3552 7955 3551 7977
3525 7970 3507 7958 3504 7946 3499 7957
3482 7962 3481 8032 3519 8028 3519 8051
$$
105 follow-up statements
722
WGUS72 KRAH 160129
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
929 PM EDT SAT SEP 15 2018
NCC067-081-160136-
/O.CAN.KRAH.FF.W.0058.000000T0000Z-180916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Guilford NC-
929 PM EDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR FORSYTH AND GUILFORD COUNTIES IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
3583 8049 3597 8039 3603 8014 3601 8004
3592 8004 3590 7954 3552 7955 3551 7977
3525 7970 3507 7958 3504 7946 3499 7957
3482 7962 3481 8032 3519 8028 3519 8051
$$
NCC007-057-123-151-153-167-160215-
/O.CON.KRAH.FF.W.0058.000000T0000Z-180916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Anson NC-Richmond NC-Montgomery NC-Randolph NC-Stanly NC-
929 PM EDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
DAVIDSON...ANSON...RICHMOND...MONTGOMERY...RANDOLPH AND STANLY
COUNTIES...
At 926 PM EDT, local law enforcement officials reported flash
flooding occurring. Heed any road closures or evacuation orders.
Some locations that will experience flooding include...
High Point, Asheboro, Lexington, Albemarle, Rockingham, Wadesboro,
Randleman, Troy, Badin Lake and North Carolina Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
3583 8049 3597 8039 3603 8014 3601 8004
3592 8004 3590 7954 3552 7955 3551 7977
3525 7970 3507 7958 3504 7946 3499 7957
3482 7962 3481 8032 3519 8028 3519 8051
$$
HAINES494
WGUS72 KRAH 160147
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
947 PM EDT SAT SEP 15 2018
NCC057-151-160155-
/O.CAN.KRAH.FF.W.0058.000000T0000Z-180916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Randolph NC-
947 PM EDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR DAVIDSON AND RANDOLPH COUNTIES IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3550 8030 3551 7977 3525 7970 3507 7958
3504 7946 3499 7957 3487 7960 3485 7963
3482 7962 3481 8032 3519 8028 3519 8051
$$
NCC007-123-153-167-160215-
/O.CON.KRAH.FF.W.0058.000000T0000Z-180916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Richmond NC-Montgomery NC-Stanly NC-
947 PM EDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
ANSON...RICHMOND...MONTGOMERY AND STANLY COUNTIES...
At 945 PM EDT, Doppler radar indicated more heavy rainfall moving
into the warned area from the east. Flash flooding could begin at
any time.
Some locations that will experience flooding include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Hoffman and Plyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3550 8030 3551 7977 3525 7970 3507 7958
3504 7946 3499 7957 3487 7960 3485 7963
3482 7962 3481 8032 3519 8028 3519 8051
$$
HAINES135
WGUS52 KRAH 160155
FFWRAH
NCC007-123-153-167-161015-
/O.EXT.KRAH.FF.W.0058.000000T0000Z-180916T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
955 PM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Anson County in central North Carolina...
Richmond County in central North Carolina...
Montgomery County in central North Carolina...
Stanly County in central North Carolina...
* Until 615 AM EDT Sunday
* At 953 PM EDT, Doppler radar indicated more heavy rainfall moving
into the warned area from the east. Flash flooding could begin at
any time.
* Some locations that will experience flooding include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Hoffman and Plyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3550 8030 3551 7977 3525 7970 3507 7958
3504 7946 3499 7957 3487 7960 3485 7963
3482 7962 3481 8032 3519 8028 3519 8051
$$
Haines397
WGUS72 KRAH 160418
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1218 AM EDT SUN SEP 16 2018
NCC007-123-153-167-161015-
/O.CON.KRAH.FF.W.0058.000000T0000Z-180916T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Richmond NC-Montgomery NC-Stanly NC-
1218 AM EDT SUN SEP 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT SUNDAY
FOR ANSON...RICHMOND...MONTGOMERY AND STANLY COUNTIES...
At 1218 AM EDT, local law enforcement reported heavy rain in Anson
county causing area roadways to begin to flood. Flash flooding is
expected to begin shortly if it is not already occurring.
Some locations that will experience flooding include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Hoffman and Plyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3550 8030 3551 7977 3525 7970 3507 7958
3504 7946 3499 7957 3487 7960 3485 7963
3482 7962 3481 8032 3519 8028 3519 8051
$$
HAINES471
WGUS52 KRAH 160950
FFWRAH
NCC007-123-153-167-161815-
/O.EXT.KRAH.FF.W.0058.000000T0000Z-180916T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
550 AM EDT SUN SEP 16 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Anson County in central North Carolina...
Richmond County in central North Carolina...
Montgomery County in central North Carolina...
Stanly County in central North Carolina...
* Until 215 PM EDT Sunday
* At 549 AM EDT, local law enforcement officials continue to report
multiple road closure across the warned area with more heavy rain
moving in from the southeast. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Hoffman and Plyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3550 8030 3551 7977 3525 7970 3507 7958
3504 7946 3499 7957 3487 7960 3485 7963
3482 7962 3481 8032 3519 8028 3519 8051
$$
HAINESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:50 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 15, 12:50 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1250 PM EDT Sat Sep 15 2018
.SYNOPSIS...
The center of Tropical Storm Florence will move very slowly west
across South Carolina this afternoon. It will weaken to a tropical
depression as it moves northwest into the southern Appalachians on
Sunday and Monday, before turning east and moving off the mid-
Atlantic coast on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1250 PM Saturday...
Latest forecast remains on track as Florence drifts across SC, with
broad bands of very heavy rain spreading onshore and across all but
far N portions of central NC. One band in particular is depicted by
the majority of CAMs focusing very moisture-laden air and extremely
heavy rainfall over our southeast and south-central sections, NNE
and NE of the center, over the next 12-18 hours. Will maintain a
flash flood watch for all but the far N, where totals will be lower.
Additional amounts of 5-15" are expected across the southern half of
the CWA today and tonight, highest across Cumberland and Sampson
counties, where historic flooding is possible.
Projections of the highest reasonable sustained winds based on the
official forecast show 25-35 kts across the southern half with max
gusts of 35-45 kts.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 345 AM Saturday...
The Florence wind field will continue to slowly spread out and
gradually diminish as it pushes NW into NE TN and N/NW into the Ohio
Valley through Mon as a depression or perhaps remnant low. But the
threat of flooding rains will persist, with the greatest risk
spreading from our southern sections into W NC, including the Triad,
as we head into Sun/Sun night. As Florence's center passes to our S
and W, our low level flow will veer gradually to a SE direction with
a strongly confluent and upslope Atlantic-source component. Florence
will continue to hold a lot of water with very efficient rainfall
production, tapping extremely high PW values well over 2". Upper
divergence will have weakened a bit but will linger over W NC Sun,
as spokes of vorticity rotate around the mid level low, prompting
dynamic lift. Will maintain high pops focused on the SW then W
sections through Sun, then will decrease them slightly but keep
likely to categorical pops across the NW third of the CWA Sun night
and Mon, as we continue to tap Atlantic moisture with mid level
troughing just to our W and continued strong and confluent southerly
850 mb flow. The flash flood watch will be extended over far W and
NW sections through Sun night.
Highs in the mid 70s to lower 80s Sun, and 80-87 Mon. -GIH
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 100 AM Saturday...
The remnant circulation of Florence is expected to lift northeast
through the northeastern United States Monday night and Tuesday. The
trailing surface trough will keep a lingering likelihood of showers
and thunderstorms through Tuesday afternoon and evening. Very warm
and humid conditions will also linger through Wednesday, even though
the surface trough will move offshore, bringing drier weather and
mostly sunny skies Wednesday. Less humid air will filter into the
region Thursday. Lows will be in the 70s Tuesday, dropping off into
the 60s Thursday and Friday (near normal). Highs will still be in
the 80s (near 90 SE).
The next chance of showers and thunderstorms may come late Friday as
a mid/upper trough and cold front approach from the NW late.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1250 PM Saturday...
24 Hour TAF period: Southern areas will experience the worst of the
conditions being closest to the center of the storm. All other areas
will experience breezy conditions with generally 15 to 20 kts
sustained gusting to 30 kts. Expect periods of LLWS of up to 65 kts
at 2000 ft sporadically through the TAF period. Heavy showers can be
expected with isolated thunderstorms in the heaviest rainbands.
Ceilings will likely reside in the MVFR/IFR for much of the period
with visibilities occasionally dipping into IFR levels in the
heaviest showers.
Long Term: The effects of Florence will continue to be felt on
Sunday and possibly into early next week in western sections. The
remnants of Florence will come back through the area as a cold front
on Tuesday and it looks like VFR conditions will return for
Wednesday and Thursday.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Sunday evening for NCZ024>028-040>043-
075>078-084>086-088-089.
Flash Flood Watch through Monday morning for NCZ021>023-038-039-
073-074-083.
Tropical Storm Warning for NCZ026>028-040>043-075>078-084>086-
088-089.
&&
SYNOPSIS...Blaes
NEAR TERM...Hartfield/Franklin
SHORT TERM...Hartfield
LONG TERM...Badgett
AVIATION...Ellis/FranklinHazardous weather outlook, Sep 15, 7:01 AM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 701 AM EDT Sat Sep 15 2018 NCZ021>023-038-039-161100- Forsyth-Guilford-Alamance-Davidson-Randolph- 701 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ073-074-083-161100- Stanly-Montgomery-Anson- 701 AM EDT Sat Sep 15 2018 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ007>011-161100- Person-Granville-Vance-Warren-Halifax- 701 AM EDT Sat Sep 15 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Tropical storm Florence will continue to push slowly inland over South Carolina today. Periodic wind gusts of 20 to 30 mph may knock down a few tree limbs. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of rain and gusty winds through the weekend may result in a few downed tree limbs and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this weekend. NCZ042-043-075>078-086-088-089-161100- Johnston-Wilson-Moore-Lee-Harnett-Wayne-Hoke-Cumberland-Sampson- 701 AM EDT Sat Sep 15 2018 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 376 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ024>028-161100- Orange-Durham-Franklin-Nash-Edgecombe- 701 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ040-041-084-085-161100- Chatham-Wake-Richmond-Scotland- 701 AM EDT Sat Sep 15 2018 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend.
In the hours before
Local storm report, Sep 15, 11:52 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TROPICAL STORM 3 E HOLLY SPRINGS 35.66N 78.78W
09/15/2018 WAKE NC PUBLIC
A TREE WAS REPORTED DOWN NEAR THE
INTERSECTION OF OPTIMIST FARM ROAD AND
THORNDALE DRIVE.
&&
BSDLocal storm report, Sep 15, 11:53 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLASH FLOOD 4 NNW LINDEN 35.31N 78.78W
09/15/2018 HARNETT NC EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
NNW LINDEN. HIGHWAY 401 IN BUNNLEVEL IS
CLOSED DUE TO FLOODING.
&&
BSDLocal storm report, Sep 15, 12:10 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLASH FLOOD 2 SW BUIES CREEK 35.38N 78.77W
09/14/2018 HARNETT NC EMERGENCY MNGR
ROSS ROAD CLOSED DUE TO FLOODING.
&&
BSDLocal storm report, Sep 15, 1:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 1 SSW HOBBTON 35.16N 78.33W
09/15/2018 SAMPSON NC EMERGENCY MNGR
NUMEROUS ROADS ARE CLOSED ACROSS NORTHERN
SAMPSON COUNTY.
&&
BSDLocal storm report, Sep 15, 2:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 S LUCAMA 35.62N 78.00W
09/15/2018 WILSON NC EMERGENCY MNGR
WHEAT SWAMP ROAD IS CLOSED DUE TO FLOODING.
&&
BSDLocal storm report, Sep 15, 2:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD 1 ENE BENSON 35.39N 78.52W
09/15/2018 JOHNSTON NC EMERGENCY MNGR
I-95 SOUTH FROM I-40, SOUTH TO THE COUNTY
LINE IS IN THE PROCESS OF BEING CLOSED. NC
242, NC 96, AND US 701 ARE ALL CLOSED ACROSS
SOUTHERN PORTIONS OF THE COUNTY AS WELL.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:21 PM EDT | Tornado Warning | RAH | Wayne | 24 min |
| Sep 14, 9:39 PM EDT | Flash Flood Warning | RAH | Wayne | 6 hr |
| Sep 14, 10:20 PM EDT | Tornado Warning | RAH | Wayne | 9 min |
| Sep 14, 11:29 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Harnett, Lee, Montgomery, Moore and 2 more | 3 hr |
| Sep 14, 11:47 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Nash | 3 hr |
| Sep 14, 11:56 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Moore, Sampson and 4 more | 39 hr |
| Sep 15, 2:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Lee, Montgomery and 5 more | 3 hr |
| Sep 15, 2:48 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Nash | 3 hr |
| Sep 15, 4:23 AM EDT | Areal Flood Advisory | RAH | Anson, Chatham, Harnett, Hoke, Lee, Montgomery and 4 more | 3 hr |
| Sep 15, 4:58 AM EDT | Tornado Warning | RAH | Wayne | 21 min |
| Sep 15, 6:06 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Lee and 6 more | 6 hr |
| Sep 15, 6:22 AM EDT | Flash Flood Warning | RAH | Lee, Moore | 32 hr |
| Sep 15, 7:31 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 3 hr |
| Sep 15, 7:50 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 3 hr |
| Sep 15, 8:52 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 23 min |
| Sep 15, 9:23 AM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Sep 15, 11:19 AM EDT | Tornado Warning | RAH | Sampson | 26 min |
| Sep 15, 11:28 AM EDT | Special Weather Statement | RAH | Wilson | 32 min |
| Sep 15, 11:50 AM EDT | Areal Flood Advisory | RAH | Anson, Chatham, Davidson, Montgomery, Randolph, Richmond and 2 more | 6 hr |
| Sep 15, 11:51 AM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Sep 15, 1:12 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 9 hr |
| Sep 15, 1:40 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange, Randolph | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.